Alert archive / Arizona / Flash Flood Warnings in 1997
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 1997, 5:18 AM MST for Mohave County, Arizona. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 5:18 AM MST (12:18 UTC)
- Expired
- Aug 10, 1997, 6:30 AM MST
- In force
- 72 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 101225 FFWLAS AZC015-101330- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 518 AM PDT SUN AUG 10 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...EXTREME NORTHERN MOHAVE COUNTY AT 515 AM MST/PDT...LAS VEGAS DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN EXTENDING ALONG I-15 FROM 6 MILES NORTHEAST OF MESQUITE NEVADA TO ST GEORGE UTAH. STORMS ALONG THIS LINE WERE MOVING NORTHEAST AT ABOUT 20 MPH. THE MOST INTENSE STORM WAS LOCATED 8 MILES NORTHEAST OF LITTLEFIELD ARIZONA. FLASH FLOODING IS LIKELY THROUGH PARTS OF THE VIRGIN RIVER GORGE DURING THE NEXT HOUR OR SO. IF YOU HAVE TRAVEL PLANS ALONG I-15 BETWEEN ST GEORGE AND MESQUITE USE EXTREME CAUTION. DO NOT TRY TO DRIVE THROUGH ROADWAYS OR WASHES WHERE WATER IS FLOWING RAPIDLY. MOST FLASH FLOOD RELATED DEATHS OCCUR THIS WAY. RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:46 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 3:46 AM MST, 1 hour 32 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 AM PDT SUN AUG 10 1997 MODELS TREND TWD DRYG WITH DVLPG SW FLOW ALF IN ADVNC OF DIGGING S/WV ALG W CST. HOWEVER RICH LO LVL MSTR STILL IN PLACE ALG CO RVR VLY NWD INTO XTRM SRN NV AND NW PLATEAU OF AZ. ETA-29 IS SLOWER TO SCOUR OUT MSTR/INSTBLY OVR SRN NV/NW AZ AND IS PREFERRED SOLN. ADDITIONAL FORCING MAY BE AVBL IF JETSTREAK-O-GENESIS OCCURS IN ASSOC WITH COLD AIR ALF BHND S/WV IN POLAR WRLIES IMPACTING WARM TROPICAL HI-LVL OUTFLOW WHICH WAS SHEARED FROM GUILLERMO. THUS HV LEFT MENTION OF TSTMS IN SRN NV/NW AZ ZONES FOR TODAY. BY MONDAY INCRSG SW FLOW SHOULD DRY OUT LO-MID LVLS AND HI CLDS SHEARED FROM GUILLERMO WILL INHIBIT HEATING. THEREFREO HAVE TRENDED TWD PC AND BREEZY MOST AREAS. MRF AND ECMWF BOTH MAINTAIN UPR LOW NEAR BAY AREA WITH SUBTROP RDG AXIS SUPPRESSED TO ABOUT 30N LAT THRU FRI. LAS 100. RUNK SRN NV...NONE ERN CHA...NONE NW AZ ...NONE
In the hours before
Local storm report, Aug 10, 3:08 AM MST, 2 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
308 AM PDT SUN AUG 10 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM LAS VEGAS NV 1.75 INCH HAIL
08/09/97 CLARK GOLF-BALL SIZED HAIL FELL
NEAR THE INTERSECTION OF
FLAMINGO AND BUFFALO. DIME
SIZE HAIL COVERED GROUND
ABOUT AN INCH DEEP.
0510 PM LAS VEGAS NV 60 MPH TSTM GUST
08/09/97 CLARK WIND GUSTS BETWEEN 50 AND
60 MPH REPORTED NEAR THE
INTERSECTION OF FLAMINGO
AND BUFFALO
0525 PM LAS VEGAS NV FLOODING
08/09/97 CLARK .73 INCHES OF RAIN FELL IN
15 MINUTES AT INTERSECTION
OF FLAMINGO AND BUFFALO.
CURB HIGH WATER FLOWED FOR
A MILE DOWNSTREAM.
0526 PM LAS VEGAS NV FLOODING
08/09/97 CLARK CURB HIGH FLOODING
REPORTED AT INTERSECTION
OF WESTCLIFF & RAINBOW - 1
FOOT DEEP AT INTERSECTION
- POWER OUTAGES REPORTED
IN AREA.
0540 PM LAS VEGAS NV FLOODING
08/09/97 CLARK AT INTERSECTION OF RAINBOW
& DESERT INN - CURB HIGH
FLOODING OCCURRED. .56 OF
AN INCH FELL IN 30 MINUTES.
PEA SIZED HAIL ALSO REPORTED.
0615 PM LAS VEGAS NV 80 MPH TSTM GUST
08/09/97 CLARK 80 MPH WINDS REPORTED
ALONG CHARLESTON BETWEEN
BUFFALO & DURANGO. 20 POWER
POLES KNOCKED DOWN DUE TO
STRAIGHT LINE WINDS. 3/4
INCH HAIL ALSO.
1050 PM EAGLE VALLEY NV FLOODING
08/09/97 LINCOLN LINCOLN COUNTY SHERIFF
REPORTED WATER UP TO CAR
DOORS ABOVE EAGLE VALLEY
DAM.Local storm report, Aug 10, 3:09 AM MST, 2 hours 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
308 AM PDT SUN AUG 10 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM LAS VEGAS NV 1.75 INCH HAIL
08/09/97 CLARK GOLF-BALL SIZED HAIL FELL
NEAR THE INTERSECTION OF
FLAMINGO AND BUFFALO. DIME
SIZE HAIL COVERED GROUND
ABOUT AN INCH DEEP.
0510 PM LAS VEGAS NV 60 MPH TSTM GUST
08/09/97 CLARK WIND GUSTS BETWEEN 50 AND
60 MPH REPORTED NEAR THE
INTERSECTION OF FLAMINGO
AND BUFFALO
0525 PM LAS VEGAS NV FLOODING
08/09/97 CLARK .73 INCHES OF RAIN FELL IN
15 MINUTES AT INTERSECTION
OF FLAMINGO AND BUFFALO.
CURB HIGH WATER FLOWED FOR
A MILE DOWNSTREAM.
0526 PM LAS VEGAS NV FLOODING
08/09/97 CLARK CURB HIGH FLOODING
REPORTED AT INTERSECTION
OF WESTCLIFF & RAINBOW - 1
FOOT DEEP AT INTERSECTION
- POWER OUTAGES REPORTED
IN AREA.
0540 PM LAS VEGAS NV FLOODING
08/09/97 CLARK AT INTERSECTION OF RAINBOW
& DESERT INN - CURB HIGH
FLOODING OCCURRED. .56 OF
AN INCH FELL IN 30 MINUTES.
PEA SIZED HAIL ALSO REPORTED.
0615 PM LAS VEGAS NV 80 MPH TSTM GUST
08/09/97 CLARK 80 MPH WINDS REPORTED
ALONG CHARLESTON BETWEEN
BUFFALO & DURANGO. 20 POWER
POLES KNOCKED DOWN DUE TO
STRAIGHT LINE WINDS. 3/4
INCH HAIL ALSO.
1050 PM EAGLE VALLEY NV FLOODING
08/09/97 LINCOLN LINCOLN COUNTY SHERIFF
REPORTED WATER UP TO CAR
DOORS ABOVE EAGLE VALLEY
DAM.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:07 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 4:14 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 4:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.